Hail, Grundy
- When
- May 23, 1:18 PM CST
- Where
- Grundy County, Tracy City
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -85.750
Golf ball size hail reported by the Tracy City Police Dept.
A few reports of hail and strong winds were reported to the NWS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A few reports of hail and strong winds were reported to the NWS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 23, 9:38 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT FRI MAY 23 2008 .UPDATE...IT WAS PARTLY CLOUDY AND WARM ACROSS THE MID STATE AT MID-MORNING, WITH TEMPERATURES RANGING FROM THE UPPER 60S ALONG THE CUMBERLAND PLATEAU TO THE MIDDLE 70S ELSEWHERE. A FEW LINGERING SHOWERS WERE NOTED OVER EASTERN CUMBERLAND COUNTY, WITH SOME SIGNS OF ISOLATED SHOWERS DEVELOPING IN NORTHWESTERN ALABAMA, JUST SOUTH OF WAYNE COUNTY. HOWEVER, AS OF MID-MORNING, THAT WAS THE EXTENT OF THE PRECIPITATION. AT 14Z, A WARM FRONT EXTENDED FROM NEAR BIRDSONG MARINA, TO NEAR COLUMBIA AND CHATTANOOGA, AND WAS MOVING NORTH. THIS WARM FRONT SEPARATED AN AREA OF RELATIVELY DRY LOW LEVEL DEW POINTS TO THE NORTH (IN THE 50S) FROM SOME REALLY JUICY LOW LEVEL DEW POINTS SOUTH OF THE FRONT (IN THE LOWER AND MIDDLE 60S). LATEST RUC AND WRF GUIDANCE ALL INDICATE INCREASED CONFIDENCE IN SCATTERED AFTERNOON CONVECTION TODAY, ESPECIALLY ALONG AND SOUTH OF THE WARM FRONT. THUS, WILL NUDGE AFTERNOON POPS UP A LITTLE IN AREAS AROUND I-40 AND SOUTHWARD. EXPECT THE WARM FRONT TO PUSH NORTH OF I-40 BY LATE AFTERNOON. WITH THE EXPECTATION OF LOTS OF AFTERNOON CLOUDS AND SCATTERED SHOWERS, MAY MODERATE SOME AFTERNOON MAX TEMPERATURES A BIT. OTHERWISE, LITTLE CHANGE. .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT FRI MAY 23 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 17/MAG
The Northeast Alabama radar (KHTX), 48 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball size hail reported by the Tracy City Police Dept.
Two trees were blown down. The report was by the Tracy City Police Dept.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95119, 95122.